MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Catalog Number INSC-7-230-S
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The system preparation section of the instructions for use includes the following: "uncoil device.Verify smooth handle operation and clip action.Open clip by gently moving handle spool distally (away from handle thumb ring).Once clip is fully open, do not continue advancing handle spool as clip may prematurely detach from catheter.Close clip by moving handle spool proximally until clip is fully closed.Precaution: do not continue to pull handle spool beyond tactile resistance as this may prematurely deploy clip".Prior to distribution, all instinct endoscopic hemoclips are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for clipping of an upper gi bleed, the physician prepared to use a cook instinct endoscopic hemoclip.It was reported that when the device was removed from packaging, the clip slipped off on testing even before passing to the surgeon.This was initially interpreted as premature deployment closed position which has not historically required intervention to preclude death or serious injury.On (b)(6), 2023 additional information was provided stating that the clip deployed in the open position which is a reportable malfunction for the potential to require intervention to preclude death or serious injury.The user had to use another to complete the procedure.An unintended section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key17400277
Report Number1037905-2023-00353
Device Sequence Number6007970
Product Code PKL
UDI-Device Identifier00827002183438
UDI-Public(01)00827002183438(17)250302(10)W4571028
Combination Product (Y/N)N
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2025
Device Catalogue NumberINSC-7-230-S
Device Lot NumberW4571028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, UNKNOWN MAKE AND MODEL
Patient SexUnknown